MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF1030
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a stent-assisted endovascular embolization procedure targeting a 10mm right internal carotid artery (ica) terminal aneurysm that commenced at 09:00 am on (b)(6) 2023, a 150cm x 5cm prowler select plus microcatheter (606s255x / 31007920) was placed at the target location.The complaint device, a 4mm x 23mm enterprise 2 stent (encr402312 / 7469249) was impeded in the distal end of the microcatheter and could not pass through; after several attempts, it still failed.The physician retracted the stent and switched to a new stent, a 4mm x 30mm enterprise 2 stent (encr403012 / 7442514) and encountered the same issue.The physician replaced the microcatheter with another 150cm x 5cm prowler select plus microcatheter (606s255x / 30954486) and re-delivered the second stent (4mm x 30mm enterprise 2 stent (encr403012)), and the stent was still impeded in the microcatheter at the same location.The physician replaced the microcatheter again using another 150cm x 5cm prowler select plus microcatheter (606s255x / lot# unknown), however, the stent was still unable to pass through the microcatheter.It was then reported that during the process of filling the aneurysm with coil, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / lot# unknown) became prematurely detached and approximately 2mm of the coil remained outside the aneurysm.It was reported that the physician ¿used the microcatheter to fill the aneurysm with the remaining 2mm of coil and continued to use seven (7) coils (other brand) to fill the aneurysm and completed the procedure at 4:10 pm.The patient was reported to be in stable condition.There was no report of any negative patient impact at the time of complaint initiation.On 10-jul-2023, additional information was received.The additional information indicated that the first stent used was the 4mm x 23mm enterprise 2 stent (encr402312 / 7469249).Per the additional information, there were only three sizes of stents (23mm, 30mm and 39mm) in hospital during this procedure, therefore, the length of the stent was changed from 23mm to 30mm.When the stents were removed from the patient, they were still on the delivery wire.It was not known which was the first, second, or third microcatheter used.A continuous flush had been maintained through the microcatheter.For each of the three microcatheters, there were no visible kinks or other damages noted on them.The lot number for the 10mm x 30cm orbit galaxy complex fill coil (640cf1030) was 30683884.The information reported that all three of the microcatheter were used to deliver the enterprise 2 stents, the coil was delivered by an echelon¿ 10 microcatheter (medtronic).The embolic coil did not become prematurely detached at the detachment zone.The physician used the microcatheter tip to push the remaining 2mm of the coil back into the aneurysm.No other information could be obtained related to this step.Per the additional information, after the cerenovus coil detached prematurely, the physician filled the aneurysm with competitor coils.Then ¿at last, the physician used the microcatheter tip to push the remaining 2mm back into the aneurysm.¿ the procedure started at 9am and was reported to be completed at 4:10pm, per the additional information, the procedure did last 7 hours and 10 minutes; it was initially projected to be a 3-hour procedure.No other stents were used after the two enterprise stents.The procedure was prolonged due to the reported issues, but no further information could be obtained related to the procedure extension and if it was clinically significant.There was no negative patient impact.It was not known if the patient¿s hospitalization was also prolonged due to the reported issue.The complaint also included two (2) procedure images and one (1) short video of the procedure that will be reviewed by an independent physician.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.E.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30683884) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.Protrusion of a coil into a parent vessel and the premature detachment of a coil during placement could result in a non-target site for embolization, ischemia, infarct, or may require additional intervention.Per the additional information received on 10-jul-2023, there was no negative impact caused to the patient, however, the protrusion and premature detachment resulted in additional maneuvering performed by the physician, since they used the microcatheter tip to push the remaining 2mm of the coil back into the aneurysm.Therefore, this meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00443, 3008114965-2023-00444, 3008114965-2023-00445, 3008114965-2023-00446, and 3008114965-2023-00447.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the independent medical review of the short video and two procedure images that were included in the complaint.The review was completed on (b)(6)2023.The procedure images and the video included in the complaint underwent independent physician review.The assessment is documented below.¿there is a clear description of the events that happened.Even though there were multiple versions of the stent and the microcatheters used, there seems to be a recurrent problem with the advancement of the materials.This is visible on the video footage that was shared.Here, the posterior genu of the internal carotid artery shows irregularity and the microcatheter does not seem of a consistent diameter.This may be due to atherosclerotic changes in this region, leading to external compression, or due to the irregularity, the microcatheter rotating in this part of the anatomy and causing a narrowing of the lumen.This can be checked by having the catheter send back to the r&d team.The coil issue may be due to the same problem and the force that was needed to overcome the microcatheter stenosis may have caused the premature detachment.This event may, however, be totally independent since premature detachment is, although rare, a known occurrence.¿ physician name and date reviewed: patrick a.Brouwer md, august 10th, 2023.Updated sections: b.4, g.3, g.6, h.2, h.6, and h.10.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00443, 3008114965-2023-00444, 3008114965-2023-00445, 3008114965-2023-00446, 3008114965-2023-00447, and 3008114965-2023-00448.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 10X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17303020
Report Number3008114965-2023-00448
Device Sequence Number6638606
Product Code KRD
UDI-Device Identifier10886704030416
UDI-Public10886704030416
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CF1030
Device Catalogue Number640CF1030
Device Lot Number30683884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown